MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004PM45000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: probably in her 60's.(b)(4).Device evaluated by mfr: visual examination of the returned device reveals there is a kink and a protrusion in the sheath at the distal side of r2 approximately 14mm from the distal tip.There is a hole in the sheath at the protrusion site.Both r1 and r2 seals are compromised.An x-ray of distal end was performed; the steering wires and center support are under r2 in the neutral position.The steering knob and the tension control knob functioned properly on both lock and unlock positions.The catheter was placed on the curve template and the device did not pass both the right and left curves tests; the tip did not reach the shaded areas on the template.The distal section was dissected.There is body fluid under r2 and r3 rings and in the interior of the sheath.The kevlar wrap is displaced.The center support is broken and one end is poking out of the kevlar wrap.Above the break the thermistor wire is bent.One of the steering wires is detached and had retracted under the kevlar wrap.There is minimal evidence of solder on the center support and even less so on the detached steering wire.The manufacturing batch record review confirmed the device met all material, assembly and performance specifications.The most probable root cause of the reported difficulty is a design constraint of the product.(b)(4).
 
Event or Problem Description
Reportable based on returned device analysis completed november 22, 2016.It was reported that the steering wire broke.The procedure was indicated for an atypical flutter ablation/redo afib.An intellatip mifi¿ xp temperature ablation catheter was selected and advanced.Towards the end of the procedure, the physician felt as if the steering wire broke as he was only able to steer the catheter in one direction.The procedure was complete with this device.No patient complications were reported.However, returned device analysis revealed a hole in the sheath and the ring seals were compromised.

Brand Name
INTELLATIP MIFI¿ XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6171967
Report Number2134265-2016-11438
Device Sequence Number13577394
Product Code OAD
UDI-Device Identifier08714729848011
UDI-Public(01)08714729848011(17)20190614(10)19355612
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2019
Device Model NumberM004PM45000
Device Catalogue NumberPM4500
Device Lot Number19355612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/31/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2016
Initial Report FDA Received Date12/13/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1